Alert archive / New York / Gale Watches in 2017

Gale Watch 2, NWS New York, NY

February 7, 2017

NWS New York, NY issued this gale watch at Feb 7, 2017, 3:24 PM EST. It took effect at Feb 9, 2017, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 3:24 PM EST (20:24 UTC)
In effect from
Feb 9, 2017, 6:00 AM EST
Expired
Feb 8, 2017, 3:47 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted.

418 
WHUS71 KOKX 072024
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EST TUE FEB 7 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH THE MIDDLE OF THIS
WEEK...

ANZ350-353-355-081100-
/O.CON.KOKX.SC.Y.0020.000000T0000Z-170208T2300Z/
/O.NEW.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
324 PM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT.

* WINDS AND SEAS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT 
TONIGHT...BECOMING WEST ON WEDNESDAY...THEN NORTHWEST WINDS 20 
TO 30 KT WITH GUSTS UP TO 45 KT THURSDAY AND THURSDAY NIGHT. 
SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-081100-
/O.NEW.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
324 PM EST TUE FEB 7 2017

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 3 TO 5 FEET ON LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
382 
WHUS71 KOKX 080220
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
920 PM EST TUE FEB 7 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH THE MIDDLE OF THIS
WEEK...

ANZ350-353-355-081030-
/O.CON.KOKX.SC.Y.0020.000000T0000Z-170208T2300Z/
/O.CON.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
920 PM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT 
  TONIGHT...BECOMING WEST ON WEDNESDAY...THEN NORTHWEST WINDS 20 
  TO 30 KT WITH GUSTS UP TO 45 KT THURSDAY AND THURSDAY NIGHT. 
  SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-081030-
/O.CON.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
920 PM EST TUE FEB 7 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
634 
WHUS71 KOKX 080347
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1047 PM EST TUE FEB 7 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH THE MIDDLE OF THIS
WEEK...

ANZ350-353-355-081200-
/O.NEW.KOKX.MF.Y.0002.170208T0347Z-170208T0800Z/
/O.CON.KOKX.SC.Y.0020.000000T0000Z-170208T2300Z/
/O.CON.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1047 PM EST TUE FEB 7 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST WEDNESDAY.

* WINDS AND SEAS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT
  TONIGHT...BECOMING WEST ON WEDNESDAY...THEN NORTHWEST WINDS 20 
  TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 9 FEET.

* VISIBILITY...1 NM OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ330-335-338-340-345-081200-
/O.NEW.KOKX.MF.Y.0002.170208T0347Z-170208T0800Z/
/O.CON.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1047 PM EST TUE FEB 7 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST WEDNESDAY.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND.

* VISIBILITY...1 NM OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
223 
WHUS71 KOKX 080847
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EST WED FEB 8 2017

...ROUGH CONDITIONS ON THE WATERS THROUGH THE MIDDLE OF THIS
WEEK...

ANZ350-353-355-082100-
/O.CON.KOKX.SC.Y.0020.000000T0000Z-170208T2300Z/
/O.UPG.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
/O.NEW.KOKX.GL.W.0008.170209T1400Z-170210T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 AM EST WED FEB 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 6 AM EST FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-082100-
/O.UPG.KOKX.GL.A.0002.170209T1100Z-170210T1100Z/
/O.NEW.KOKX.GL.W.0008.170209T1400Z-170210T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
347 AM EST WED FEB 8 2017

...GALE WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40
  KT. SEAS 2 TO 4 FEET ON THE SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 7, 12:45 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 7, 12:45 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
1245 PM EST Tue Feb 7 2017

.SYNOPSIS...
A warm front moves slowly through this evening as low pressure
tracks through the eastern Great Lakes. A cold front associated
with the low moves through Wednesday. Low pressure passes off
the coast late Wednesday night into Thursday. High pressure
builds south late this week and into the weekend. A warm front
will approach on Saturday, with a low pressure system passing
Sunday and Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The warm front remains just south of Long Island, and will
likely remain there through much of the afternoon. Main area of
rain tapers, with periods of rain or drizzle giving way to lower
chances by late day. Extended the freezing rain advisory for
portions of the area as temperatures hold around freezing.

Temperatures rise late in the day, with interior locations
rising slowly as they remains north of the front.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
A weakening upper trough crosses the area tonight into Wednesday
morning as a surface cold front moves through the region and
southeast of the area early Wednesday afternoon with
precipitation ending. Again there are uncertainties as to the
timing of the warm front moving north of the region. Surface
temperatures are expected to remain above freezing this evening
and tonight, and may even rise overnight. With the area in the
warm sector and the cold front approaching tonight, transitioned
from stratiform to convective precipitation.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Attention will be on upstream trough, and eventual sfc low that is
forecast to develop to our southwest, and pass off the Mid Atlantic
coast, on Thu tracking toward or just south of the 40N/70W benchmark.

Have continued to discount the fast/flat GFS solution in favor of a
more amplified a la ECMWF/SREF mean blend. NAM appears too
amplified, and appears much too wet.

It still looks like will rain move in ahead of the approaching low
Wed night. then we will see a transition to snow from NW to SE to
snow as colder air moves in north of the developing low.

An overall snowfall of at least 4-6 inches appears likely, with
the highest amounts over central/eastern Long Island and
southern CT. Position of heaviest snow bands remains in
question, and could well shift north of here. The probabilistic
snowfall forecast will reflect this as well as potential for
amounts of 6-8 inches in the higher percentile categories, not
to be taken lightly since snowfall totals have pushed the 90th
percentile with almost every winter weather event this season.

Trough axis moves through Wed night as sfc low deepens as it departs
to the northeast. High pressure builds, then upstream energy
approaches as a warm front approaches late in the week. This weekend
could be unsettled, with possible light snow Friday night as cold
air remains in place. Temps warm as the weekend progresses, so any
precip would transition to rain.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A warm front slowly approaches from the south into this
evening, lifting to the north late. A cold front moves across
Wednesday.

Widespread IFR this afternoon, except for eastern terminals
which are still MVFR. However, conditions will continue to
deteriorate through the afternoon with the possibility of LIFR
conditions for the evening push.

For tonight, potential for improvement to MVFR/VFR in wake of
warm front passage. This improvement could be brief as
conditions could come back down to IFR or lower towards daybreak
Wednesday...particularly for coastal terminals.

Winds are east/northeast under 10 kt into this evening, veering
to the southeast and south tonight. Winds become southwest
overnight, with 20-25 kt gusts developing during the day on
Wednesday. There will be a low level jet as well moving in with
low level wind shear as winds at 2kft increase to 40-50kt
tonight.

  NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: IFR conditions likely this evening, with LIFR
possible.

KLGA TAF Comments: IFR conditions likely this evening, with LIFR
possible.

KEWR TAF Comments: IFR conditions likely this evening, with LIFR
possible.

KTEB TAF Comments: IFR conditions likely this evening, with LIFR
possible.

KHPN TAF Comments: LIFR conditions likely this evening, with
VLIFR possible.

KISP TAF Comments: IFR conditions likely this evening, with LIFR
possible.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR. Winds W-NW G20-25KT.
.Wednesday night...VFR in the evening, then becoming IFR with rain
changing to snow from NW to SE. Snow runway accumulations of 1-3
inches by morning push Thursday. N-NE winds G15-20KT.
.Thursday...Snow...possibly heavy with IFR/LIFR,in the morning
tapering off from west to east in the afternoon. Additional
significant runway snow accumulation possible. Snowfall rates of
greater than 1 inch per hour possible. NE winds becoming NW
with gusts 20-30KT.
.Thursday night-Friday...Mainly VFR. NW winds G20-30KT Thursday
night into early Friday. Gusts diminish by Friday afternoon.
.Friday night-Saturday...MVFR or lower in a light snow, eventually
mixing with and changing to light rain Saturday.
.Sunday...Wintry mix possible.

&&

.MARINE...
Forecast on track with no changes made to winds and seas at this
time. Winds remain light as a warm front extends across the
ocean waters.

With a persistent and increasing southerly flow across the
ocean waters as a warm front moves through late today and
tonight, ocean seas are expected to build to small craft
levels. Low level winds increase tonight and some mixing to the
ocean waters is expected with gusts likely reaching to around
small craft levels. Wind diminish Wednesday and shift to the
northwest behind a cold front. However seas are expected to
remain above 5 feet through the day. The small craft advisory,
on the ocean waters, start time remains this afternoon, and was
extended through Wednesday.

SCA conditions could continue on the ocean into Wed night
mainly via leftover hazardous ocean seas. Then as intensifying
low pressure passes to the east, NW gales are likely Thu
afternoon/night on the ocean, and SCA conds elsewhere.

SCA conds are also possible again on the ocean on Sat with the
approach of the next frontal system.

&&

.HYDROLOGY...
additional QPF of 1/4 from late today into Wednesday. No
hydrologic impacts are expected.

Mainly snow is forecast for Late Wednesday night and Thursday,
with no hydrologic issues expected through the weekend.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freezing Rain Advisory until 6 PM EST this evening for CTZ005-
     006.
NY...Freezing Rain Advisory until 6 PM EST this evening for NYZ067-
     068.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EST Wednesday for ANZ350-353-
     355.

&&

SYNOPSIS...Goodman/MET
NEAR TERM...MET/PW
SHORT TERM...MET
LONG TERM...Goodman
AVIATION...CB/NV
MARINE...Goodman/MET/PW
HYDROLOGY...Goodman/MET/PW
Hazardous weather outlook, Feb 7, 12:30 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1230 PM EST Tue Feb 7 2017

CTZ007>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-081400-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1230 PM EST Tue Feb 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR A WINTER STORM LATE WEDNESDAY NIGHT INTO
THURSDAY. A PLOWABLE SNOW IS EXPECTED. SIGNIFICANT SNOW ACCUMULATION
OF UP TO 6 INCHES IS LIKELY ACROSS SUFFOLK COUNTY AND MUCH OF
SOUTHERN CONNECTICUT...AND MAY ALSO BE POSSIBLE ELSEWHERE IF THE
STORM IS STRONGER AND TRACKS CLOSER TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NYZ067-068-081400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-ORANGE-PUTNAM-
1230 PM EST Tue Feb 7 2017

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE POTENTIAL FOR A WINTER STORM LATE WEDNESDAY NIGHT INTO
THURSDAY. A PLOWABLE SNOW IS LIKELY...WITH THE POSSIBILITY FOR 6 OR
MORE INCHES OF ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-081400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1230 PM EST Tue Feb 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME THAT WOULD MEET NWS
WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-081400-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1230 PM EST Tue Feb 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALES ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Feb 7, 2:11 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FREEZING RAIN    MONTGOMERY AIRPORT      41.51N  74.26W
02/07/2017  M0.02 INCH       ORANGE             NY   ASOS

&&

JE
Local storm report, Feb 7, 2:13 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FREEZING RAIN    MONTGOMERY AIRPORT      41.51N  74.26W
02/07/2017  M0.05 INCH       ORANGE             NY   ASOS

&&

JE
Local storm report, Feb 7, 2:15 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
215 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FREEZING RAIN    MONTGOMERY AIRPORT      41.51N  74.26W
02/07/2017  M0.08 INCH       ORANGE             NY   ASOS

&&

JE
Local storm report, Feb 7, 2:34 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
234 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    STEWART AIRPORT         41.51N  74.10W
02/07/2017  M0.00 INCH       ORANGE             NY   ASOS

            TRACE OF FREEZING RAIN

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:22 PM ESTWinter Storm WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more12 hr
Feb 7, 3:36 AM ESTFreezing Rain AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region9 hr

Nearby

Gale Watches in New York, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.